Tornadoes · United States · Oklahoma · 2008
EF0 tornado, Fairfax to Pawhuska, Oklahoma, May 1, 2008
From Fairfax to Pawhuska, this EF0 tornado ran 5.0 miles across Osage County on May 1, 2008, touching down at 9:06 PM CDT and reaching 100 yards wide. It killed nobody, and did $5,000 of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF0
- Date
- May 1, 2008
- Touchdown
- 9:06 PM CDT (02:06 UTC)
- Lifted
- 9:17 PM CDT (02:17 UTC)
- On the ground
- 11 minutes
- Path length
- 5.0 miles (8.0 km)
- Path width
- 100 yards (91 m)
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- County
- Osage County
- Touchdown point
- 36.578, -96.445
- Lift-off point
- 36.670, -96.429
- Record number
- 0805012006-01
What the Weather Service recorded
A dry line over western Oklahoma shifted to central Oklahoma during the afternoon. Warm...moist...and very unstable air was in place over eastern Oklahoma ahead of the boundary. Thunderstorms formed on the dry line during the evening and moved northeast across northeastern Oklahoma. Favorable wind shear resulted in supercell thunderstorm development with several damaging tornadoes and large hail occurring over Pawnee and Osage Counties. A line of severe thunderstorms formed on a cold front approaching the area from the northwest and those storms moved through late in the evening and during the early morning hours. Several tornadoes and damaging wind occurred from those storms.
A tornado damaged the roofs of two homes, caused extensive tree damage, and blew down several power poles. This tornado was observed by several storm chasers.
A tornado damaged trees and blew down power lines. Several storm chasers observed this tornado.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
38 minutes of warning. NWS TSA issued a tornado warning for this county at 01:28 UTC, 38 minutes before the tornado touched down, in force until 02:30 UTC.
The county was under a tornado watch, issued at 23:15 UTC and running to 06:00 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 12:09 UTC | 00:00 UTC | Wind Advisory | TSA |
| 23:15 UTC | 06:00 UTC | Tornado Watch | TSA |
| 00:08 UTC | 01:15 UTC | Severe Thunderstorm Warning | TSA |
| 00:42 UTC | 01:45 UTC | Severe Thunderstorm Warning | TSA |
| 01:28 UTC | 02:30 UTC | Tornado Warning | TSA |
| 02:21 UTC | 02:51 UTC | Tornado Warning | TSA |
| 05:26 UTC | 06:30 UTC | Severe Thunderstorm Warning | TSA |
| 06:10 UTC | 08:09 UTC | Tornado Watch | TSA |
| 06:27 UTC | 07:30 UTC | Severe Thunderstorm Warning | TSA |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Moderate Risk, with a 0.10 chance of a tornado within 25 miles, in the hatched area where significant tornadoes were expected. The outlook in force was issued at 01:01 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the tornado touched down at May 1, 2:58 PM CDT, 6 hours 8 minutes earlier.
Area forecast discussion, May 1, 2:58 PM CDT, 6 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
258 PM CDT THU MAY 1 2008
.DISCUSSION...
DRY LINE CONTINUES TO SLOWLY PUSH EAST THIS AFTERNOON CURRENTLY
LOCATED OVER CENTRAL OKLAHOMA. ALONG/AHEAD OF BOUNDARY ATMOSPHERE
HAS BECOME VERY UNSTABLE WITH SBCAPES IN EXCESS OF 4000 J/KG. ALSO
NOTED IN LOCAL GRID ANALYSIS...DECREASING CIN ACROSS SOUTH CENTRAL
OKLAHOMA WHERE CU FIELD CONTINUES TO DEVELOP. HIGH LEVEL CIRRUS
CLOUDS IN ASSOCIATION WITH UPPER LEVEL JET STREAK WILL LIFT
NORTHEAST TO NEAR DRY LINE BY LATE AFTERNOON AND MAY PROVIDE JUST
ENOUGH LARGE SCALE ASCENT TO ALLOW CAP TO ERODE FOR ISOLATED SEVERE
CONVECTION TO DEVELOP. ANY STORMS THAT DEVELOP ACROSS EASTERN
OKLAHOMA THROUGH THE EARLY EVENING HOURS WOULD LIKELY BE SEVERE WITH
VERY LARGE HAIL...INCLUDING THE THREAT FOR TORNADOES. REGARDLESS OF
DRY LINE INITIATION...SEVERE WEATHER IS LIKELY ACROSS NORTHEAST
OKLAHOMA BY LATE EVENING AS THE COLD FRONT PUSH INTO AREA. ALTHOUGH
ELEVATED INSTABILITY WILL BEGIN TO DECREASE AFTER MIDNIGHT...VERY
STRONG WIND FIELDS WILL CONTINUE TO SUPPORT A LIMITED SEVERE WEATHER
THREAT AS CONVECTIVE LINE PUSHES EAST OVERNIGHT.
REST OF FORECAST STAYED FAIRLY CLOSE TO THE MEX GUIDANCE WITH
INCREASING CHANCES FOR THUNDERSTORMS AGAIN TUESDAY THROUGH THURSDAY.
DID TREND POPS DURING THIS TIME TOWARD THE WETTER ECMWF SOLUTION.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 60 70 45 68 / 70 30 10 10
FSM 66 74 48 69 / 50 50 10 10
MLC 61 72 44 67 / 50 20 10 0
BVO 58 67 41 64 / 80 30 10 10
FYV 60 68 41 63 / 60 50 10 10
BYV 64 70 42 63 / 60 60 10 10
MKO 62 70 43 66 / 60 30 10 10
MIO 60 67 43 64 / 80 30 10 10
F10 60 71 43 66 / 50 20 10 0
HHW 64 77 51 71 / 30 30 10 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY UNTIL 7 PM THURSDAY FOR OKZ054-OKZ055-OKZ056-
OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-
OKZ065-OKZ066-OKZ067-OKZ068-OKZ070-OKZ071-OKZ073-OKZ074-
OKZ075.
AR...NONE.
&&
SHORT TERM...06
LONG TERM....12Hazardous weather outlook, May 1, 5:20 PM CDT, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
520 PM CDT THU MAY 1 2008
ARZ001-002-010-011-019-020-029-OKZ049-053>076-021000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
518 PM CDT THU MAY 1 2008
...SIGNIFICANT SEVERE WEATHER POSSIBLE THIS EVENING AND OVERNIGHT...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
TORNADO.
RISK...ELEVATED.
AREA...NORTHEAST AND EAST CENTRAL OKLAHOMA.
ONSET...THIS EVENING.
AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.
SEVERE THUNDERSTORM.
RISK...SIGNIFICANT.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...EARLY EVENING FOR EASTERN OKLAHOMA...AROUND MIDNIGHT
ACROSS WESTERN ARKANSAS. .
AREA AT GREATEST RISK...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
SIGNIFICANT WINDS.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...NORTHEAST AND EAST CENTRAL OKLAHOMA
DISCUSSION...
THE STAGE IS SET FOR SIGNIFICANT CONVECTION TO DEVELOP IN CENTRAL
AND EASTERN OKLAHOMA. AS A POTENT UPPER SYSTEM APPROACHES THE
REGION... THE ATMOSPHERE REMAINS QUITE UNSTABLE. A 20Z SOUNDING
FROM NORMAN SHOWED VERY LITTLE CAPPING INVERSION REMAINING.
WITH THE TIME OF MAXIMUM SURFACE HEATING HAVING BEEN REACHED...
THUNDERSTORM INITIATION HAS YET TO OCCUR. THE DRYLINE IS CURRENTLY
SLOWLY RETREATING TOWARD THE WEST... WHERE IT WILL EVENTUALLY BE
OVERTAKEN BY THE COLD FRONT. CONVECTIVE INITIATION IS POSSIBLE AT
ANY TIME... WITH THE BEST CHANCE FOR SIGNIFICANT STORMS NEAR THE AREA
OF CONVERGENCE ASSOCIATED WITH THE COLD FRONT AND DRYLINE MERGER
IN CENTRAL AND EAST CENTRAL OKLAHOMA.
THE CONVECTIVE MODE IS EXPECTED TO INITIALLY BE SUPERCELLULAR WITH
THE POSSIBILITY OF LARGE HAIL AND TORNADOES. AS THE FRONT SURGES
SOUTH EASTWARD OVERNIGHT... CONVECTION IS EXPECTED TO BECOME MORE
LINEAR IN NATURE... PRODUCING A SEVERE SQUALL LINE. THE MAIN
THREATS WILL THEN BE FROM LARGE HAIL AND DAMAGING STRAIGHT LINE
WINDS.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
THUNDERSTORMS ASSOCIATED WITH THE COLD FRONT MAY LINGER IN THE REGION
FRIDAY MORNING BEFORE ENDING AROUND MID DAY AS THE FRONT AND UPPER
LEVEL SYSTEM MOVE AWAY FROM THE FORECAST AREA. A QUIET PERIOD IS
EXPECTED FOR THE WEEKEND. A CHANCE OF THUNDERSTORMS RETURNS SUNDAY
NIGHT AS THE NEXT SYSTEM APPROACHES. A CHANCE FOR THUNDERSTORMS
REMAINS IN THE FORECAST MONDAY THROUGH WEDNESDAY.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGERS ACROSS WESTERN ARKANSAS MAY NEED TO REMAIN
ACTIVATED INTO FRIDAY MORNING.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.In the hours before
Local storm report, May 1, 8:02 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
802 PM CDT THU MAY 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0754 PM HAIL PAWNEE 36.34N 96.80W
05/01/2008 E1.75 INCH PAWNEE OK TRAINED SPOTTER
DIME TO GOLF BALL SIZE HAIL
&&
DMJLocal storm report, May 1, 8:15 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
815 PM CDT THU MAY 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0811 PM HAIL SHIDLER 36.78N 96.66W
05/01/2008 E2.75 INCH OSAGE OK STORM CHASER
LOTS OF GOLFBALL TO BASEBALL SIZED HAIL IN SHIDLER
&&
BASLocal storm report, May 1, 8:23 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
823 PM CDT THU MAY 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0818 PM TORNADO NE PAWNEE 36.34N 96.80W
05/01/2008 PAWNEE OK BROADCAST MEDIA
SPOTTERS REPORTED POSSIBLE TORNADO ON GROUND 2E AND 2N OF
PAWNEE
&&
DMJLocal storm report, May 1, 8:31 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
831 PM CDT THU MAY 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM TORNADO 7 W BLACKBURN 35.82N 94.34W
05/01/2008 WASHINGTON AR BROADCAST MEDIA
LARGE CONE TORNADO
&&
BASLocal storm report, May 1, 8:34 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TULSA OK
834 PM CDT THU MAY 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM TORNADO 7 W BLACKBURN 36.37N 96.72W
05/01/2008 PAWNEE OK BROADCAST MEDIA
LARGE CONE TORNADO
&&
BASLocal storm report, May 1, 8:39 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
839 PM CDT THU MAY 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM TORNADO 2 SE RALSTON 36.48N 96.71W
05/01/2008 OSAGE OK STORM CHASER
100 YARD WIDE MULTI VORTEX TORNADO. HAS BEEN 2 TORNADOES
ON THE GROUND AT THE SAME TIME.
&&
BASThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Lamont, OK (KLMN), 00:00Z
2.1 hours before the tornado, 93 km from the path. May 2, 2008.
- Mixed-layer CAPE
- 340 J/kg
- Mixed-layer CIN
- -37 J/kg
- Surface CAPE
- 1192 J/kg
- Mixed-layer LCL
- 3058 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 152 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
- 0-3 km lapse rate
- 9.0 K/km
Lamont, OK (KLMN), 12:00Z
9.9 hours after it, 93 km from the path. May 2, 2008.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- -57376 J/kg
- Surface CAPE
- 0 J/kg
- Mixed-layer LCL
- 1426 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -456 m²/s²
- 0-3 km storm-relative helicity
- -211 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 4.6 K/km
The surface observations
Bartlesville/Philli (BVO), 41 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 00:53 UTC | 77 | 65 | 170° 17 kt | 27 | 994.9 | |
| 01:53 UTC | 76 | 64 | 180° 13 kt | 26 | 996.6 | |
| 02:24 UTC | 75.2 | 64.4 | 210° 12 kt | 19 | 998 | VCTS -RA |
| 02:53 UTC | 73 | 65 | 160° 6 kt | 998 | ||
| 03:53 UTC | 74 | 64 | 160° 14 kt | 19 | 996.6 |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Tulsa radar (KINX), 93 km away, was scanning. The volume nearest the touchdown began at 02:04 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 00:43 UTC | TORNADO | 2 Nne Glencoe | Payne, OK | |
| 00:45 UTC | HAIL 2.75 | Glencoe | Payne, OK | |
| 00:54 UTC | HAIL 1.75 | Pawnee | Pawnee, OK | DIME TO GOLF BALL SIZE HAIL |
| 01:11 UTC | HAIL 2.75 | Shidler | Osage, OK | LOTS OF GOLFBALL TO BASEBALL SIZED HAIL IN SHIDLER |
| 01:18 UTC | TORNADO | Ne Pawnee | Pawnee, OK | SPOTTERS REPORTED POSSIBLE TORNADO ON GROUND 2E AND 2N OF PAWNEE |
| 01:25 UTC | TORNADO | 2 Se Ralston | Osage, OK | 100 YARD WIDE MULTI VORTEX TORNADO. HAS BEEN 2 TORNADOES ON THE GROUND AT THE SAME TIME. |
| 01:25 UTC | TORNADO | 7 W Blackburn | Pawnee, OK | LARGE CONE TORNADO |
| 02:07 UTC | TORNADO | 8 Sw Pawhuska | Osage, OK | TORNADO THAT IS TRACKING THROUGH PAWNEE AND OSAGE COUNTIES REMAINS ON THE GROUND AT THIS TIME. CONTINUED REPORTS OF 2 TORNADOES ON THE GROUND AT THE SAME TIME INTERMITTENTLY. |
| 02:22 UTC | HAIL 1.75 | Pawhuska | Osage, OK |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2008 tornado in OklahomaEvery tornado in Oklahoma since 1950Warnings in force in Oklahoma nowThe forecast where you are
The other tornadoes of May 1, 2008
21 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| May 1 | 6:50 PM CDT | EF0 | Elk, KS | 0.7 | 50 | |||
| May 1 | 6:55 PM CDT | EF0 | Sioux, IA | 0.1 | 50 | |||
| May 1 | 6:59 PM CDT | EF2 | Sioux, IA | 12.9 | 400 | $510,000 | ||
| May 1 | 7:26 PM CDT | EF0 | Clinton, MO | 0.1 | 25 | |||
| May 1 | 7:29 PM CDT | EF0 | Oklahoma, OK | 0.1 | 20 | $15,000 | ||
| May 1 | 7:30 PM CDT | EF0 | Lyon, IA | 0.1 | 50 | |||
| May 1 | 7:35 PM CDT | EF0 | Wilson, KS | 0.7 | 50 | |||
| May 1 | 7:38 PM CDT | EF0 | Wilson, KS | 0.6 | 50 | |||
| May 1 | 7:42 PM CDT | EF0 | Payne, OK | 0.3 | 75 | |||
| May 1 | 7:42 PM CDT | EF0 | O'Brien, IA | 0.1 | 50 | |||
| May 1 | 7:44 PM CDT | EF0 | Lyon, IA | 0.1 | 50 | |||
| May 1 | 8:05 PM CDT | EF0 | Osceola, IA | 0.1 | 50 | |||
| May 1 | 8:18 PM CDT | EF0 | Pawnee, OK | 0.1 | 75 | |||
| May 1 | 8:21 PM CDT | EF0 | Allen, KS | 1.9 | 75 | |||
| May 1 | 8:25 PM CDT | EF1 | Pawnee, OK | 3.0 | 300 | $20,000 | ||
| May 1 | 8:37 PM CDT | EF1 | Osage, OK | 17.0 | 450 | $75,000 | ||
| May 1 | 9:08 PM CDT | EF0 | Cass, MO | 0.1 | 25 | |||
| May 1 | 9:14 PM CDT | EF0 | Neosho, KS | 0.7 | 60 | |||
| May 1 | 9:44 PM CDT | EF0 | Neosho, KS | 0.4 | 50 | |||
| May 1 | 9:51 PM CDT | EF0 | Allen, KS | 0.6 | 50 | |||
| May 1 | 12:43 AM CDT | EF0 | Osage, KS | 1.5 | 30 | $100,000 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.